Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 19, 2021, 6:13 PM EDT for Jefferson County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 19, 2021, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 50
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 38 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WWUS82 KTAE 192213
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
613 PM EDT Thu Aug 19 2021
FLZ017-018-192245-
Inland Jefferson FL-Leon FL-
613 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southwestern
Jefferson and southeastern Leon Counties through 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Woodville. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cody, Chaires, Chaires Crossroads, Fanlew, Wacissa, Wacissa Springs,
Thomas City and Capitola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 8388 3027 8388 3025 8390 3024 8392
3021 8392 3032 8420 3047 8412 3036 8382
TIME...MOT...LOC 2212Z 215DEG 2KT 3033 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 4:07 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 19, 4:07 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
407 PM EDT Thu Aug 19 2021
.NEAR TERM [Through Friday]...
There should be a fairly quick wrap up to our diurnal convection
this afternoon and evening with the PWATs a little lower in days
past and more dry air just off the surface. In turn, it seems there
are some fairly high heat indices through our Florida counties which
line up well with the heat advisory. Southern Georgia is just below
criteria but we have another few hours before temperatures begin the
slow fall down the diurnal curve.
High pressure slides to the west which places our area in northwest
flow aloft. This northwest flow will pin some seabreeze convection
into our Florida counties as well as bring in some convection from
central Alabama down into our area. By the afternoon there is a good
chance for rain through our central and southern sections.
Highs tomorrow are in the low 90s north to mid 90s near the coast.
Dewpoints remain high but heat indices appear to be just shy of heat
advisory criteria. The overnight shift will evaluate for another
heat advisory.
.SHORT TERM [Friday Night Through Saturday Night]...
As the ridge continues to move westward a potential temporary
weakening in the ridge throughout the day on Friday is likely as a
trough over the Midwest rides over the ridge and tries to extend
southward across the Eastern Seaboard. This could allow the trough
to drop a backdoor cold front across the region on Saturday which
lingers around into the long term. However, with subsidence in
place, robust convection is not anticipated. Expect daytime highs
in the low to mid 90s with overnight lows in the mid 70s.
.LONG TERM [Sunday Through Thursday]...
Through the long term a strong ridge builds over the southern half
of CONUS placing us in the usual summertime pattern; hot, humid and
daily afternoon thunderstorms. Although the extent and robustness of
storms aren't expected to be great as subsidence and dry air aloft
act to inhibit much development. The stationary boundary that is
left over the region over the weekend is expected to dissipate by
midweek, which should return us to a sea breeze dominant pattern.
Expect daytime highs in the low to mid 90s with overnight lows in
the mid 70s.
&&
.AVIATION...
[Through 18Z Friday]
Expecting isolated showers and thunderstorms to develop mainly in
the Florida counties associated with the seabreeze this
afternoon. It doesn't appear there will be a lot of inland
penetration so will keep VCTS at ECP/TLH/VLD. DHN/ABY will remain
VFR. VFR is expected overnight with a slight vsby restriction at
VLD around dawn.
&&
.MARINE...
The main marine concerns over the next couple days are long-period
swells generated by Tropical Storm Grace currently over the Yucatan
Peninsula. Periods up to 15 seconds are forecast across our waters
this afternoon, followed by a decreasing trend to around 10 seconds
on Friday. This is indicative of a lot of wave energy for only a
significant wave height of 2-3 ft (4 ft seas are possible in some
spots), which may cause surprisingly rough conditions at inlets
during ebb currents and in shallow nearshore areas. Conditions are
also favorable for a high rip current risk at all beaches through
the weekend. Otherwise, light winds prevail outside of
thunderstorms.
&&
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days other than erratic and gusty winds near thunderstorms.
&&
.HYDROLOGY...
A Flood Warning continues for Steinhatchee (US-19) and the Suwannee
Rivers (Manatee Springs/Wilcox/Rock Bluff). The former should
continue to slowly fall while remaining in minor flood stage until
further notice. The latter are forecast to stay mostly in a cresting
trend over the next few days. Otherwise, there are no flood concerns
as estimated rainfall amounts are generally 1-2" through mid-next
week. Isolated higher accumulations are possible from stronger
storms.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 94 75 93 75 / 10 50 30 70 30
Panama City 76 90 77 91 77 / 10 40 30 60 40
Dothan 74 90 74 90 73 / 20 60 20 70 30
Albany 76 91 75 93 75 / 10 50 30 60 30
Valdosta 75 93 74 92 75 / 20 50 30 70 30
Cross City 76 94 76 91 76 / 20 30 30 60 30
Apalachicola 76 90 77 89 77 / 10 30 30 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for Calhoun-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
Leon-Liberty-Madison-Washington.
High Rip Current Risk through late Friday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Heat Advisory until 7 PM EDT this evening for Brooks-Decatur-
Grady-Lanier-Lowndes-Seminole-Thomas.
AL...None.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Scholl
MARINE...Oliver
FIRE WEATHER...Scholl
HYDROLOGY...IG3In the hours before
Special weather statement, Aug 19, 5:57 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
557 PM EDT Thu Aug 19 2021
FLZ017-026-027-192230-
Liberty FL-Inland Wakulla FL-Leon FL-
557 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern
Wakulla, central Liberty and southwestern Leon Counties through 630
PM EDT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm 19
miles southeast of Blountstown. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Telogia, Jewel Fire Tower and Clio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3037 8464 3019 8461 3017 8486 3036 8487
TIME...MOT...LOC 2157Z 091DEG 0KT 3028 8478
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Aug 19, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
613 PM EDT Thu Aug 19 2021
FLZ017-018-192245-
Inland Jefferson FL-Leon FL-
613 PM EDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southwestern
Jefferson and southeastern Leon Counties through 645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Woodville. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cody, Chaires, Chaires Crossroads, Fanlew, Wacissa, Wacissa Springs,
Thomas City and Capitola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3028 8388 3027 8388 3025 8390 3024 8392
3021 8392 3032 8420 3047 8412 3036 8382
TIME...MOT...LOC 2212Z 215DEG 2KT 3033 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:33 AM EDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 8 more | 15 hr |
| Aug 19, 4:16 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Aug 19, 5:57 PM EDT | Special Weather Statement | TAE | Liberty | 33 min |
| Aug 19, 6:19 PM EDT | Special Weather Statement | TAE | Gadsden | 26 min |
| Aug 19, 6:29 PM EDT | Special Weather Statement | TAE | Gadsden | 31 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.